Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2015, 5:51 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 22, 2015, 6:16 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS51 KRNK 222151
SVRRNK
VAC143-590-222245-
/O.NEW.KRNK.SV.W.0067.150622T2151Z-150622T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 549 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEATHERWOOD TO SANDY LEVEL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. IN ADDITION...AT 535 PM...TREES WERE
BLOWN DOWN IN MARTINSVILLE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
CHATHAM...
BLAIRS...
DANVILLE CITY...
AND DRY FORK.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3655 7971 3679 7966 3685 7916 3654 7922
TIME...MOT...LOC 2149Z 271DEG 22KT 3675 7972 3657 7973
HAIL...1.00IN
WIND...60MPH
$$
WP2 follow-up statements
288
WWUS51 KRNK 222211
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT MON JUN 22 2015
VAC143-590-222245-
/O.CON.KRNK.SV.W.0067.000000T0000Z-150622T2245Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
611 PM EDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR
SOUTHERN PITTSYLVANIA AND THE CITY OF DANVILLE...
AT 610 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SWANSONVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BLAIRS...
DANVILLE CITY...
SWANSONVILLE...
AND DANVILLE AIRPORT.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}. FOR YOUR SAFETY...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3660 7962 3675 7962 3680 7917 3655 7922
TIME...MOT...LOC 2210Z 275DEG 23KT 3671 7955
HAIL...0.75IN
WIND...60MPH
$$
WP102
WWUS51 KRNK 222216
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT MON JUN 22 2015
VAC143-590-222226-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-150622T2245Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
616 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN PITTSYLVANIA AND THE CITY OF DANVILLE IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3660 7962 3675 7962 3680 7917 3655 7922
TIME...MOT...LOC 2214Z 271DEG 22KT 3671 7950
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:22 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 22, 5:22 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 522 PM EDT MON JUN 22 2015 .SYNOPSIS... WE WILL CONTINUE TO EXPERIENCE AN ACTIVE WEATHER PATTERN THROUGH THE REMAINDER OF THE WEEK. THE COMBINATION OF DAYTIME HEATING AND DISTURBANCES MOVING INTO AND THROUGH THE REGION FROM THE NORTHWEST...WILL KEEP SHOWERS AND STORMS IN THE FORECAST EACH DAY. THE PATTERN WILL CONTINUE THIS COMING WEEKEND INTO EARLY NEXT WEEK...BUT TEMPERATURE TRENDS WILL TURN COOLER. && .NEAR TERM /THROUGH TUESDAY/... AS OF 522 PM EDT MONDAY... MADE SOME MINOR ADJUSTMENTS IN POPS AND WEATHER WITH LATEST RADAR TRENDS AND BLENDED TOWARDS THE RNK WRFARW AND HRRR FOR THIS EVENING INTO TONIGHT. ALSO MODIFIED TEMPERATURES FOR THIS EVENING WITH LATEST OBS AND CONVECTION. MORE CHANGES LATER TONIGHT. AS OF 230 PM EDT MONDAY... ISOLATED SHOWERS HAVE STARTED TO DEVELOP ALONG THE CREST OF THE BLUE RIDGE IN NORTH CAROLINA...AND ALSO NORTH OF I-64. AS THE AFTERNOON CONTINUES...ADDITIONAL HEATING IS EXPECTED TO PROMPT MORE SHOWER AND THUNDERSTORM DEVELOPMENT. THE BULK OF THE CONVECTION IS EXPECTED TO BE ACROSS WESTERN INTO SOUTHERN PARTS OF THE AREA...FOLLOWING THE PATH OF THE REMNANTS OF A THUNDERSTORM COMPLEX THAT DISSIPATED OVER EASTERN KENTUCKY EARLY THIS MORNING. OVERNIGHT...THE EVENING CONVECTION IS EXPECTED TO EXIT THE REGION OR DISSIPATE COMPLETELY BY 10PM-11PM. AFTER THIS TIME...CLOUDS WILL TREND TO PARTLY CLOUDY TROUGH ROUGHLY 2-3AM TUESDAY. AFTER THIS TIME FRAME...SOME GUIDANCE HINTS AT A RESURGENCE OF LOW LEVEL MOISTURE ACROSS WESTERN PARTS OF THE REGION...SO A RETURN TO MOSTLY CLOUDY SKIES IN AREAS BETWEEN ROUGHLY BLUEFIELD TO LEWISBURG WEST VIRGINIA IS POSSIBLE. PATCHY LATE NIGHT AND EARLY MORNING FOG WILL BE POSSIBLE...ESPECIALLY IN THE RIVER AND MOUNTAIN VALLEYS WERE ANY SUBSTANTIAL PRECIPITATION FALLS THIS AFTERNOON AND EVENING. LOW TEMPERATURES WILL CONTINUE TO BE ON THE MILD SIDE. READINGS IN THE MID TO UPPER 60S ARE EXPECTED ACROSS THE MOUNTAINS WITH UPPER 60S TO AROUND 70 ACROSS THE PIEDMONT. ON TUESDAY...THE FEATURE THAT IS CURRENTLY PROGRESSING THROUGH THE GREAT LAKES REGION IS EXPECTED TO BE IMPACTING OUR WEATHER. AS THIS SYSTEM HEADS SOUTHEAST....OUTFLOW AHEAD OF IT WILL ENTER OUR REGION TOMORROW AFTERNOON. THIS BOUNDARY AND ASSOCIATED DAYTIME HEATING WILL HELP GENERATE SHOWERS AND STORMS. THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER OFFERS A SLIGHT RISK OF SEVERE WEATHER IN ASSOCIATION WITH THIS THUNDERSTORM ACTIVITY. THE GREATEST CONCERN WILL BE STRONG TO DAMAGING WINDS WITH SOME OF THE STORMS. OUR FORECAST WILL REFLECT AN AFTERNOON ARRIVAL...WITH THE BEST ACTIVITY ACROSS THE NORTHERN THIRD OF THE AREA BY THE LATE AFTERNOON. PORTIONS OF THE NORTH CAROLINA PIEDMONT AND FOOTHILLS MAY NEED TO WAIT UNTIL TUESDAY EVENING FOR THE ACTIVITY TO ARRIVE. TEMPERATURES ON TUESDAY ARE FORECAST TO BE THE HOTTEST OF THE WEEK THANKS TO INCREASING 850 MB TEMPS OF ABOUT 20 C IN THE WEST AND 24 C IN THE EAST. HIGHS ARE FORECAST IN THE MID 80S TO AROUND 90 IN THE MOUNTAINS TO THE MID TO UPPER 90S ACROSS THE PIEDMONT. HEAT INDICIES WILL BRIEFLY TOUCH THE 100 TO 102 RANGE ROUGHLY ALONG AND EAST OF A REIDSVILLE NC TO BUCKINGHAM VA LINE LATE IN THE AFTERNOON. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM EDT MONDAY... NORTHERN STREAM ALOFT REMAINS LINED UP FROM SOUTHWEST CANADA INTO NEW ENGLAND THROUGH THURSDAY. 500 MB HEIGHTS OVER THE MID ATLANTIC REGION REMAIN CLOSE TO 590DM WITH A PIECE OF THE UPPER RIDGE STILL OVER THE SOUTHEAST UNITED STATES. WITH THIS PATTERN...LITTLE CHANGE IS EXPECTED IN THE WEATHER THROUGH THURSDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL AND WITH DAILY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. EXTENT...SEVERITY AND TIMING OF THE PRECIPITATION WILL DEPEND ON THE CONVECTIVE COMPLEXES UPSTREAM OF THE FORECAST AREA AND WHERE THE RESIDUAL OUTFLOW BOUNDARIES ARE EACH DAY AT THE TIME OF MAXIMUM HEATING. THE SURFACE FRONT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA ON TUESDAY EVENING AND SOUTH OF THE FORECAST AREA ON WEDNESDAY. THIS FRONT AND RESIDUAL OUTFLOW BOUNDARIES WILL BE THE MAIN TRIGGERS FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. NCEP FAVORS THE ECMWF SOLUTION OF A WAVE DEVELOPING ALONG THE FRONT OVER THE OHIO VALLEY THEN TRACKING INTO THE MID ATLANTIC REGION ON THURSDAY. SO THE PROBABILITY OF PRECIPITATION FOR THE AREA WILL CONTINUE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... UPPER FLOW CHANGES TO A MORE AMPLIFIED PATTERN IN THIS TIME FRAME...WITH A DEEP TROF OVER THE EASTERN UNITED STATES AND A STRONG RIDGE IN THE WEST. THIS WILL PROLONG THE CHANCE OF WIDESPREAD PRECIPITATION THROUGH AT LEAST SUNDAY. SURFACE LOW PRESSURE DEEPENS OVER THE TENNESSEE VALLEY ON SATURDAY THEN TRACKS TO OFF THE NEW JERSEY COAST BY LATE SUNDAY. WILL BE INCREASING THE PROBABILITY OF PRECIPITATION ACROSS THE FORECAST AREA FOR SATURDAY. ENOUGH CLOUDS...PRECIPITATION AND LOWER 500 MB HEIGHTS TO BRING TEMPERATURES BACK DOWN AROUND NORMAL FOR FRIDAY THROUGH SUNDAY. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON DURING PEAK HEATING...AND WITHIN THE REGION OF THE LEFTOVER BOUNDARIES ASSOCIATED WITH A THUNDERSTORM COMPLEX THAT DISSIPATED OVER EASTERN KENTUCKY EARLY THIS MORNING. THE REMNANTS OF THIS FEATURE ARE NOW OVER WESTERN PARTS OF THE FORECAST AREA...AND ARE EXPECTED TO TREND SOUTHEAST AS THE AFTERNOON PROGRESSES. MAINLY VFR CONDITIONS ARE EXPECTED THIS AFTERNOON. BRIEF SUB-VFR CONDITIONS ARE POSSIBLE UNDER ANY OF THE HEAVIER PRECIPITATION CORES THAT FORM. ALSO...WESTERN SECTIONS OF THE AREA STILL HAVE LCL VALUES IN THE HIGH END OF MVFR RANGE. THERE COULD BE POCKETS OF STRATO-CU CEILINGS IN THIS AREA DUE SIMPLY TO DAYTIME HEATING. AFTER ABOUT 20Z/4PM...LCL VALUES SHOULD BE LOW END VFR. THE ACTIVITY SHOULD WANE OR BE OUT OF THE REGION BY 02-03Z/10-11PM. OVERNIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. THERE COULD BE A FEW SPOTS OF MVFR VSBYS IN THE PREFERRED RIVER AND MOUNTAIN VALLEYS...ESPECIALLY ANY LOCATION THAT RECEIVES A NOTABLE AMOUNT OF RAINFALL WITH THE ACTIVITY EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...GUIDANCE IS SUGGESTED A RESURGENCE OF MVFR LEVEL MOISTURE ACROSS WESTERN PARTS OF THE AREA. COULD SEE A MVFR CIG ALONG AND NEAR A KBLF-KLWB LINE. ON TUESDAY...ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY THE LATE MORNING. LIMITED CHANCES OF PRECIPITATION EXIST THROUGH THE END OF THE CURRENT TAF FORECAST PERIOD. ISOLATED SHOWERS OR STORMS MAY DEVELOP OF MOVE INTO THE KBLF-KLWB AREA OR PARTS WEST AROUND 18Z/2PM. EXTENDED AVIATION DISCUSSION... TUESDAY AFTERNOON AND EVENING...A COLD FRONT WILL APPROACH AND THEN CROSS THE AREA. ANTICIPATE INCREASING CHANCES OF SHOWERS AND STORMS IN ASSOCIATION WITH THE FRONT. SOME OF THE STORMS MAY CONTAIN VERY STRONG WIND GUSTS. ALSO...BRIEF SUB-VFR CONDITIONS ARE EXPECTED UNDER THE HEAVIER CORES. HIGH PRESSURE WILL BUILD INTO THE AREA FOR WEDNESDAY AND THURSDAY. HOWEVER...THE FRONT FROM TUESDAY WILL STILL BE NEAR THE SOUTHERN EDGE OF OUR REGION...AND BECOME STALLED. IN ADDITION...AN UPPER TROUGH WILL BE POSITIONED ACROSS THE NORTHEAST U.S. THESE FEATURES WILL CONTINUE TO SERVE AS THE FOCUS FOR ADDITIONAL SHOWERS AND STORMS. FRIDAY INTO SATURDAY...A SHORTWAVE TROUGH RIDES SOUTHEAST ALONG THE ESTABLISHED BAROCLINIC ZONE...AND HELPS TO CARVE OUT AN EVEN DEEPER EAST COAST TROUGH. LOOK FOR INCREASED COVERAGE OF SHOWERS AND STORMS WITH A GREATER RANGE OF REAL ESTATE THAT WILL EXPERIENCE SUB-VFR CIGS AND VSBYS. && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...WILL BE PERIODICALLY OFF THE AIR THROUGH TONIGHT. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT IT MAY NOT BE FULLY OPERATIONAL UNTIL TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS/KK SHORT TERM...AMS LONG TERM...AMS AVIATION...DS EQUIPMENT...DS
Hazardous weather outlook, Jun 22, 3:50 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT MON JUN 22 2015 VAZ007-009>014-018>020-022>024-034-035-045>047-059-WVZ042>044-507- 508-231100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 350 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-231100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- HALIFAX- 350 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS TUESDAY NIGHT COULD BECOME STRONG TO SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 1:03 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG 1 S REIDSVILLE 36.33N 79.67W
06/21/2015 ROCKINGHAM NC TRAINED SPOTTER
2 TREES DOWN. ONE ON A HOUSE
&&
AMSSpecial weather statement, Jun 22, 3:29 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON JUN 22 2015
NCZ003-004-VAZ016-032-222030-
SURRY-STOKES-PATRICK-CARROLL-
329 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SURRY...NORTHWESTERN
STOKES...SOUTHWESTERN PATRICK AND SOUTH CENTRAL CARROLL COUNTIES
THROUGH 430 PM EDT...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTOM...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
PILOT MOUNTAIN...
AND CANA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3639 8095 3649 8094 3650 8093 3654 8092
3656 8090 3656 8084 3657 8085 3658 8082
3664 8041 3637 8037
TIME...MOT...LOC 1929Z 267DEG 12KT 3650 8077
KKSpecial weather statement, Jun 22, 4:12 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT MON JUN 22 2015 VAZ022-033-034-222045- ROANOKE-BEDFORD-FRANKLIN- 412 PM EDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROANOKE...NORTHERN FRANKLIN...SOUTHEASTERN CITY OF ROANOKE AND SOUTHWESTERN BEDFORD COUNTIES... AT 411 PM EDT...A STRONG THUNDERSTORM WAS OVER CAVE SPRING...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE... BOONES MILL... MONETA... STEWARTSVILLE... AND NORTH SHORE. IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE...AS THIS STORM AND ANOTHER WEST OF BOONES MILL SHOULD GET CLOSE TO THE LAKE BY 445 PM. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3710 8010 3721 8009 3731 7956 3704 7957 TIME...MOT...LOC 2011Z 271DEG 31KT 3719 8000 WP
Special weather statement, Jun 22, 4:19 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT MON JUN 22 2015
VAZ032-043-222115-
HENRY-PATRICK-
419 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN PATRICK...SOUTHWESTERN HENRY AND CITY OF MARTINSVILLE
COUNTIES...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEADOWS OF DAN...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
STUART...
SPENCER...
ARARAT...
AND CRITZ.
THIS INCLUDES MARTINSVILLE AIRPORT.
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT IN A LAKE OR
POOL IN A THUNDERSTORM.
LAT...LON 3656 8052 3666 8050 3667 8047 3670 8045
3673 7983 3654 7990 3654 8014
TIME...MOT...LOC 2017Z 276DEG 21KT 3665 8041
WPLocal storm report, Jun 22, 5:23 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 NW SPENCER 36.68N 80.07W
06/22/2015 E1.00 INCH HENRY VA FIRE DEPT/RESCUE
MOSTLY PEA SIZE HAIL WITH SOME DIME TO QUARTER SIZE MIXED
IN.
&&
FISHERLocal storm report, Jun 22, 5:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG MARTINSVILLE CITY 36.68N 79.87W
06/22/2015 CITY OF MARTINSVIL VA 911 CALL CENTER
MULTIPLE TREES DOWN AND POWER OUTAGES ACROSS
MARTINSVILLE, ESPECIALLY THE NORTHERN SIDE OF THE CITY.
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:12 PM EDT | Special Weather Statement | RNK | City of Roanoke | 33 min |
| Jun 22, 4:19 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Jun 22, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 61 min |
| Jun 22, 6:03 PM EDT | Special Weather Statement | RNK | Buckingham | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.